# SDR 2010FA0000482

- Difficulty date: May 18, 2010
- Submitted: May 18, 2010
- Operation: General aviation
- Aircraft: N3267N
- Make and model: Beech 58
- Aircraft serial: TH1767
- Aircraft time: 8,263 hours, 11,000 cycles
- Engine: Cont IO550C
- System (JASC): 7430 · Ignition Switching
- Part: Ignition Switch
- Part number: 103572301
- Condition: Burned
- Location: Rt Engine
- Part time: 8,263 hours
- Stage of operation: NR
- How discovered: O
- Nature of condition: B
- Precautionary procedure: E

## Discrepancy

RIGHT ENGINE FAILED TO CRANK UPON APPLICATION OF STARTER.  PILOT NOTED SMOKE AND BURNING SMELL FROM UNDER INSTRUMENT PANEL.  UPON INSPECTION IT WAS FOUND THAT THE IGNITION SWITCH CUPS WERE SEVERLY WORN, AND CONTACT POINTS WERE BURNT. SWITCH WAS REPLACED AND AIRCRAFT WAS RETURNED TO SERVICE.  WE SUGGEST DISSASEMBLY AND INSPECTION OF THESE SWITCHES FOR WORN COMPONENTS AND PROPER LUBRICATION ON A 500HR BASIS TO PREVENT THIS FROM OCCURING AGAIN.
